Author Topic: Is Vistaril ok during benzo withdrawal?  (Read 11365 times)

[Buddie]

Is Vistaril ok during benzo withdrawal?
« on: November 12, 2008, 04:52:48 am »
Is Vistaril ok during benzo withdrawal? I have some of this from my inpatient detox. I remember it didn't do much but it helped a little bit. Insomnia and anxiety are terrible right now. My thoughts are very scattered and I'm having a lot of confusion right now. I just need something to help me calm down but I don't want it to make things worse. From what I understand its basically and antihistamine.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is Vistaril ok during benzo withdrawal?
« Reply #1 on: November 12, 2008, 05:11:07 am »
George -

From what I've read, vistoril/atarax can help short-term with insomnia and anxiety.  It has a different mechanism than benzos for doing that so it shouldn't interfere with your taper.  As with any such medication, it's best not to use for longer than a week or two because of the risk of tolerance.  Also, it's always a good idea to discuss any changes to your medication with your doctor.  There could be interactions with other medications you are taking.

Good luck.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is Vistaril ok during benzo withdrawal?
« Reply #2 on: November 12, 2008, 06:12:15 am »
Im a firm believer in staying as med free as possible during these trying time. It seems like when I do decide to try something it only makes me feel worst.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is Vistaril ok during benzo withdrawal?
« Reply #3 on: March 06, 2009, 09:50:26 am »
Geo, hydroxyzine (Vistaril) is just an antihistamine with CLAIMED anxiolytic effects. It may help with insomnia, but just as Benadryl is an antihistamine, Vistaril won't do much more than make you drowsy.

hth,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.